Author Topic: Panic attack help!  (Read 1742 times)

[Buddie]

Panic attack help!
« on: January 05, 2009, 11:11:23 am »
It's 3AM and I've had a big panic attack since 10PM.  The Calms I took helped a little and now I am feeling a little more rational since I really felt I was going crazy earlier.  I had very irrational thoughts in my head-- like wanting to call 911.  I didn't though.  I still can't get all the anxiety and shaking to stop though.

I called my doctor and she told me to take some Ativan.  I don't know what to do. I stopped the klonopin on December 25th and it's now January 5th.  She thinks it's not withdrawl, she thinks it's the panic attacks flaring up because I need something.

Breathing, visualization... these things haven't help me.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Panic attack help!
« Reply #1 on: January 05, 2009, 02:49:33 pm »
I've had these feelings while tapering as I am still in the process.

One question?  If you are female, could it be hormonal?  "That 'time' of the month"? I know, for me, the symptoms are so magnified then. 

Sounds like you got through it ok and dealt with it as best you could.  Just remember how these attacks do pass and we live through them.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Panic attack help!
« Reply #2 on: January 05, 2009, 02:51:50 pm »
It's 3AM and I've had a big panic attack since 10PM.  The Calms I took helped a little and now I am feeling a little more rational since I really felt I was going crazy earlier.  I had very irrational thoughts in my head-- like wanting to call 911.  I didn't though.  I still can't get all the anxiety and shaking to stop though.

I called my doctor and she told me to take some Ativan.  I don't know what to do. I stopped the klonopin on December 25th and it's now January 5th.  She thinks it's not withdrawl, she thinks it's the panic attacks flaring up because I need something.

Breathing, visualization... these things haven't help me.

Hi Annie,  :hug:

I'm sorry you are having these w/d symptoms, but as you know it has not been that long since being benzo free. There will be flare ups for a while. Unfortunately, it is so unpredictable as to how long this will go on. You mentioned that you are working to deal with the symptoms with other methods. Have you had your thyroid/hormones checked recently? Have you eliminated all caffeine? Also, your monthly period can sometimes bring this on. Let us know how you are doing.

T2 :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Panic attack help!
« Reply #3 on: January 05, 2009, 07:50:37 pm »
I spoke with my doctor and she just wants me to "put out this fire" for now.  So I took her advice and the ativan has been helping.  I actially got about an hour of sleep even!  I know I have broken a major rule, but it was worse night of my life and needed to do something.

So weird that menstrual cycles were mentioned twice.  I think I'm starting my period today  =)

I never drink caffeine, so I know that wasn't it.  I've never gotten my thyroid and hormones checked.  Maybe I will do that once I am no longer afraid of leaving my house.  =\

-Annie
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Panic attack help!
« Reply #4 on: January 05, 2009, 08:11:31 pm »
"I know I have broken a major rule, but it was worse night of my life and needed to do something".

The only rule I can think of in regards to this is:  "Listen to your body and take care of yourself".  HMMM...don't think you broke it, though :)

Everyone has to deal however they feel they need to.  Don't ever feel badly for that :)

Menstrual cycle was mentioned because it plays a role in how we feel.  Make a note of this "attack" and see if it happens next month too. Then you will know what it is and maybe be able to shrug it off ...worth a try.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Panic attack help!
« Reply #5 on: January 06, 2009, 03:27:56 am »
I don't see that you've broken any rule. The bottom line is that you needed to do what you needed to do to feel comfortable - people aren't meant to suffer like this and that's the truth.

I took a few days worth of Klonopin while I restarted on an AD - but that doesn't mean anything. I needed it to help sleep and get stable. We need to listen to what our bodies tell us and remain attentive. The body will let you know it's having trouble and sometimes you just need to listen. Please remember though - withdrawal is your body's way of telling you that something is wrong, but during that time, you're in a healing process. Bouncing back and forth each time you feel uncomfortable will only make the symptoms tougher in the end. If you need to take something to help, try to find something else that's a bit easier to deal with or natural. :)

-Pete
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Panic attack help!
« Reply #6 on: January 06, 2009, 05:30:57 am »
Thank you for the replies.  They really lift my spirits.

It's almost been 24 hours since this anxiety/panic attack episode happened and it still hasn't stopped.  My doctor had me take ativan throughout the day and at types I feel like it helped.  When I get a panic attack, something that comforts me is thinking "it will pass soon".  It's discouraging that it hasn't passed yet.

It's far more than my typical panic attacks. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Panic attack help!
« Reply #7 on: January 06, 2009, 06:10:02 am »
I feel for you Annie.  I used to be there.  Yes, seeing the panic attacks as transitory is a great relief.  I saw them as waves and learned to allow them to pass through me, leaving me unharmed.

Blue sky, white clouds.

Be well,
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Panic attack help!
« Reply #8 on: January 08, 2009, 09:11:13 pm »
Hello keep hanging...I stoped on the same day.   ;) I also have panic attacks, I am taking Seroquel (non addictive as such) in a very very low dose (25 mg) for the night and it seems to be the only thing that helps. Propranolol (10 mg) also helps with a fast heart and the tremor. Today I used Pro and the shaking and the buzz had stopped.  :-\

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.